Home » Frequently asked Questions on Health » How to manage epilepsy followed by encephalitis?

How to manage epilepsy followed by encephalitis?

Q: My younger brother suffered from Encephalitis 8 years ago. He has been prescribed Eptoin along with other medications. He is on Eptoin for the last 2 years. But he has seizures, about 1-2 a month. He also has memory loss and loss of appetite. Is he on the right track even after 7 years? Is there another medicine for this?

A:Encephalitis is the inflammation of the brain parenchyma. About 40% of survivors have minor-to-major learning disabilities, memory impairment, neuropsychiatric abnormalities, epilepsy, fine-motor-control deficits, and dysarthria (speech problems). Epilepsy developing following encephalitis may be apparent immediately after the initial illness, or develop some time later. Seizures can take many different forms. The type of drug and dosage prescribed may be a matter of trial and error, depending on the extent and severity of the epilepsy; and the correct medication may take time to be established. Every major hospital in the city will have a Department of Neurology where your brother can be evaluated and treated.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------